Alert archive / Iowa / River Flood Warnings in 2011
River Flood Warning 89, NWS Des Moines, IA
NWS Des Moines, IA issued this river flood warning at Jul 15, 2011, 8:26 AM CDT for Mahaska County, Wapello County, Iowa. It was in force for 55 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2011, 8:26 AM CDT (13:26 UTC)
- Expired
- Jul 17, 2011, 3:11 PM CDT
- In force
- 55 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Mahaska County, IA, Wapello County, IA
The radar
The Des Moines radar (KDMX), 108 km from the middle of the area, began a volume at 13:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Des Moines River near Eddyville (EDYI4).
- Action stage
- 60 ft
- Minor stage
- 63 ft
- Moderate stage
- 68 ft
- Major stage
- 70 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05489200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
013 WGUS43 KDMX 151326 FLWDMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE DES MOINES IA 826 AM CDT FRI JUL 15 2011 ...THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FLOOD WARNING FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA...DES MOINES RIVER... AFFECTING THE FOLLOWING COUNTIES IN IOWA...MAHASKA...WAPELLO RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED PRECIPITATION OVER THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DO NOT DROWN. MORE INFORMATION IS AT WWW.WEATHER.GOV/DESMOINES . && IAC123-179-190726- /O.NEW.KDMX.FL.W.0089.110715T1326Z-000000T0000Z/ /EDYI4.1.ER.110715T1100Z.110715T1130Z.000000T0000Z.NO/ 826 AM CDT FRI JUL 15 2011 ...FLOOD WARNING IN EFFECT UNTIL FURTHER NOTICE... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLOOD WARNING FOR THE DES MOINES RIVER NEAR EDDYVILLE...OR FROM CEDAR CREEK NEAR TRACY...TO MIDDLE AVERY CREEK NEAR CHILLICOTHE. * UNTIL FURTHER NOTICE. * AT 7:00 AM FRIDAY THE STAGE WAS 61.0 FEET. * FLOOD STAGE IS 61.0 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...REMAIN NEAR 61 FEET THROUGH AT LEAST JULY 18. MINOR FLUCTUATIONS UP TO A FEW TENTHS OF A FOOT MAY OCCUR HOWEVER. && LAT...LON 4111 9251 4124 9269 4129 9280 4124 9283 4108 9258 $$ KD
3 follow-up statements
833 WGUS83 KDMX 152120 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 420 PM CDT FRI JUL 15 2011 ...THE FLOOD WARNING CONTINUES FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA...WEST FORK DES MOINES RIVER...EAST FORK DES MOINES RIVER...DES MOINES RIVER... AFFECTING THE FOLLOWING COUNTIES IN IOWA...EMMET...HUMBOLDT... KOSSUTH...MAHASKA...PALO ALTO...WAPELLO RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED PRECIPITATION OVER THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DO NOT DROWN. MORE INFORMATION IS AT WWW.WEATHER.GOV/DESMOINES . && IAC063-162120- /O.CON.KDMX.FL.W.0058.000000T0000Z-000000T0000Z/ /ESVI4.2.ER.110615T0755Z.110718T1800Z.000000T0000Z.NO/ 420 PM CDT FRI JUL 15 2011 ...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE... THE FLOOD WARNING CONTINUES FOR THE WEST FORK DES MOINES RIVER AT ESTHERVILLE...OR FROM THE IOWA-MINNESOTA BORDER...TO NEAR WALLINGFORD. * UNTIL FURTHER NOTICE. * AT 3:00 PM FRIDAY THE STAGE WAS 10.1 FEET. * FLOOD STAGE IS 7.0 FEET. * MODERATE FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...RISE TO 11.2 FEET MONDAY AFTERNOON...THEN BEGIN FALLING. && LAT...LON 4350 9491 4350 9485 4332 9474 4332 9484 $$ IAC147-162119- /O.CON.KDMX.FL.W.0088.000000T0000Z-000000T0000Z/ /EMTI4.2.ER.110715T0130Z.110719T0600Z.000000T0000Z.NO/ 420 PM CDT FRI JUL 15 2011 ...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE... THE FLOOD WARNING CONTINUES FOR THE WEST FORK DES MOINES RIVER AT EMMETSBURG...OR FROM NEAR GRAETTINGER...TO CYLINDER CREEK NEAR WEST BEND. * UNTIL FURTHER NOTICE. * AT 3:15 PM FRIDAY THE STAGE WAS 10.6 FEET. * FLOOD STAGE IS 10.0 FEET. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FORECAST...RISE TO 10.9 FEET SATURDAY AFTERNOON. && LAT...LON 4324 9476 4324 9471 4293 9444 4293 9455 4309 9475 $$ IAC091-162119- /O.CON.KDMX.FL.W.0087.000000T0000Z-000000T0000Z/ /HBTI4.2.ER.110715T1356Z.110718T1800Z.000000T0000Z.NO/ 420 PM CDT FRI JUL 15 2011 ...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE... THE FLOOD WARNING CONTINUES FOR THE WEST FORK DES MOINES RIVER AT HUMBOLDT...OR FROM JOE REASONER DAM...TO THE EAST FORK DES MOINES RIVER. * UNTIL FURTHER NOTICE. * AT 3:15 PM FRIDAY THE STAGE WAS 8.1 FEET. * FLOOD STAGE IS 8.0 FEET. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FORECAST...RISE TO 9.7 FEET MONDAY AFTERNOON...THEN BEGIN FALLING. && LAT...LON 4282 9441 4273 9421 4268 9418 4266 9423 4279 9444 $$ IAC091-109-162119- /O.CON.KDMX.FL.W.0090.110717T0000Z-000000T0000Z/ /AGNI4.1.ER.110717T0000Z.110719T0000Z.000000T0000Z.NO/ 420 PM CDT FRI JUL 15 2011 ...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE... THE FLOOD WARNING CONTINUES FOR THE EAST FORK DES MOINES RIVER NEAR ALGONA...OR FROM BUFFALO CREEK NEAR BURT...TO LOTTS CREEK NEAR LIVERMORE. * UNTIL FURTHER NOTICE. * AT 3:15 PM FRIDAY THE STAGE WAS 13.5 FEET. * FLOOD STAGE IS 14.0 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...RISE TO 15.2 FEET MONDAY EVENING. && LAT...LON 4322 9414 4321 9426 4288 9432 4288 9415 $$ IAC123-179-162119- /O.CON.KDMX.FL.W.0089.000000T0000Z-000000T0000Z/ /EDYI4.1.ER.110715T1100Z.110715T1630Z.000000T0000Z.NO/ 420 PM CDT FRI JUL 15 2011 ...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE... THE FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER NEAR EDDYVILLE...OR FROM CEDAR CREEK NEAR TRACY...TO MIDDLE AVERY CREEK NEAR CHILLICOTHE. * UNTIL FURTHER NOTICE. * AT 3:00 PM FRIDAY THE STAGE WAS 61.0 FEET. * FLOOD STAGE IS 61.0 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...REMAIN AROUND 61.0 FEET FOR THE NEXT SEVERAL DAYS. && LAT...LON 4111 9251 4124 9269 4129 9280 4124 9283 4108 9258 $$ IAC179-162119- /O.CON.KDMX.FL.W.0077.000000T0000Z-000000T0000Z/ /OTMI4.2.ER.110627T0710Z.110628T2240Z.000000T0000Z.NO/ 420 PM CDT FRI JUL 15 2011 ...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE... THE FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER AT OTTUMWA...OR FROM MIDDLE AVERY CREEK NEAR CHILLICOTHE...TO ELDON. * UNTIL FURTHER NOTICE. * AT 3:50 PM FRIDAY THE STAGE WAS 11.6 FEET. * FLOOD STAGE IS 11.0 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...REMAIN AROUND 11.6 FEET FOR THE NEXT SEVERAL DAYS. && LAT...LON 4113 9264 4116 9261 4095 9219 4090 9229 $$
608 WGUS83 KDMX 160249 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 949 PM CDT FRI JUL 15 2011 ...THE FLOOD WARNING CONTINUES FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA...DES MOINES RIVER... AFFECTING THE FOLLOWING COUNTIES IN IOWA...MAHASKA...WAPELLO .NO SIGNIFICANT RAINFALL IS EXPECTED ACROSS SOUTHERN IOWA...BUT ELEVATED OUTFLOW FROM RED ROCK RESERVOIR WILL CAUSE MINOR FLOODING TO PERSIST DOWNSTREAM FOR THE NEXT SEVERAL DAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... .DUE TO THE EXPECTED SLOW CHANGING NATURE OF THE DES MOINES RIVER AT THESE TWO LOCATIONS...THE NEXT ADDITIONAL STATEMENT WILL BE ISSUED MONDAY JULY 18. MORE INFORMATION IS AT WWW.WEATHER.GOV/DESMOINES . && IAC123-179-211200- /O.EXT.KDMX.FL.W.0089.000000T0000Z-110721T1200Z/ /EDYI4.1.ER.110715T1100Z.110715T1630Z.110720T1200Z.NO/ 949 PM CDT FRI JUL 15 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL WEDNESDAY... THE FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER NEAR EDDYVILLE...OR FROM CEDAR CREEK NEAR TRACY...TO MIDDLE AVERY CREEK NEAR CHILLICOTHE. * UNTIL WEDNESDAY MORNING. * AT 9:00 PM FRIDAY THE STAGE WAS 61.0 FEET. * FLOOD STAGE IS 61.0 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...REMAIN NEAR 61 FEET FOR THE NEXT SEVERAL DAYS. && LAT...LON 4111 9251 4124 9269 4129 9280 4124 9283 4108 9258 $$ IAC179-231448- /O.CON.KDMX.FL.W.0077.000000T0000Z-000000T0000Z/ /OTMI4.2.ER.110627T0710Z.110628T2240Z.000000T0000Z.NO/ 949 PM CDT FRI JUL 15 2011 ...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE... THE FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER AT OTTUMWA...OR FROM MIDDLE AVERY CREEK NEAR CHILLICOTHE...TO ELDON. * UNTIL FURTHER NOTICE. * AT 9:20 PM FRIDAY THE STAGE WAS 11.6 FEET. * FLOOD STAGE IS 11.0 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...REMAIN AROUND 11.6 FEET. && LAT...LON 4113 9264 4116 9261 4095 9219 4090 9229 $$ JB
082 WGUS83 KDMX 172011 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 311 PM CDT SUN JUL 17 2011 ...THE FLOOD WARNING HAS BEEN CANCELLED FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA...WEST FORK DES MOINES RIVER...DES MOINES RIVER... AFFECTING THE FOLLOWING COUNTIES IN IOWA...MAHASKA...PALO ALTO... WAPELLO ...THE FLOOD WARNING CONTINUES FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA...CEDAR RIVER...WEST FORK DES MOINES RIVER... AFFECTING THE FOLLOWING COUNTIES IN IOWA...BLACK HAWK...EMMET... HUMBOLDT RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED PRECIPITATION OVER THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DO NOT DROWN. MORE INFORMATION IS AT WWW.WEATHER.GOV/DESMOINES . && IAC013-182011- /O.CON.KDMX.FL.W.0091.110719T0522Z-110720T0641Z/ /CEDI4.1.ER.110719T0522Z.110719T0600Z.110719T0641Z.NO/ 311 PM CDT SUN JUL 17 2011 ...FLOOD WARNING REMAINS IN EFFECT UNTIL EARLY TUESDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE CEDAR RIVER AT CEDAR FALLS...OR FROM THE WEST FORK CEDAR RIVER...TO THE CEDAR FALLS-WATERLOO CITY LIMITS. * UNTIL EARLY TUESDAY MORNING. * AT 11:45 AM SUNDAY THE STAGE WAS 83.1 FEET. * FLOOD STAGE IS 88.0 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE EARLY TUESDAY MORNING...AND CONTINUE RISING TO 88.0 FEET EARLY TUESDAY MORNING. GO BELOW FLOOD STAGE EARLY TUESDAY MORNING. && LAT...LON 4255 9252 4261 9253 4261 9246 4257 9247 $$ IAC063-182010- /O.CON.KDMX.FL.W.0058.000000T0000Z-000000T0000Z/ /ESVI4.2.ER.110615T0755Z.110715T1930Z.000000T0000Z.NO/ 311 PM CDT SUN JUL 17 2011 ...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE... THE FLOOD WARNING CONTINUES FOR THE WEST FORK DES MOINES RIVER AT ESTHERVILLE...OR FROM THE IOWA-MINNESOTA BORDER...TO NEAR WALLINGFORD. * UNTIL FURTHER NOTICE. * AT 2:00 PM SUNDAY THE STAGE WAS 9.9 FEET. * FLOOD STAGE IS 7.0 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...RISE TO 9.9 FEET THIS EVENING...THEN BEGIN FALLING. && LAT...LON 4350 9491 4350 9485 4332 9474 4332 9484 $$ IAC147-172041- /O.CAN.KDMX.FL.W.0088.000000T0000Z-110719T0000Z/ /EMTI4.1.ER.110715T0130Z.110716T0245Z.110717T1830Z.NO/ 311 PM CDT SUN JUL 17 2011 ...FLOOD WARNING IS CANCELLED... THE FLOOD WARNING IS CANCELLED FOR THE WEST FORK DES MOINES RIVER AT EMMETSBURG...OR FROM NEAR GRAETTINGER...TO CYLINDER CREEK NEAR WEST BEND. * AT 2:15 PM SUNDAY THE STAGE WAS 10.0 FEET. * RECENT ACTIVITY...FELL BELOW FLOOD STAGE AT 1:30 PM SUNDAY. * FORECAST...FALL TO 9.8 FEET MONDAY MORNING. && LAT...LON 4324 9476 4324 9471 4293 9444 4293 9455 4309 9475 $$ IAC091-182010- /O.CON.KDMX.FL.W.0087.000000T0000Z-000000T0000Z/ /HBTI4.2.ER.110715T1356Z.110719T0000Z.000000T0000Z.NO/ 311 PM CDT SUN JUL 17 2011 ...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE... THE FLOOD WARNING CONTINUES FOR THE WEST FORK DES MOINES RIVER AT HUMBOLDT...OR FROM JOE REASONER DAM...TO THE EAST FORK DES MOINES RIVER. * UNTIL FURTHER NOTICE. * AT 2:15 PM SUNDAY THE STAGE WAS 8.9 FEET. * FLOOD STAGE IS 8.0 FEET. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FORECAST...RISE TO 9.2 FEET MONDAY EVENING...THEN BEGIN FALLING. && LAT...LON 4282 9441 4273 9421 4268 9418 4266 9423 4279 9444 $$ IAC123-179-172041- /O.CAN.KDMX.FL.W.0089.000000T0000Z-110721T1200Z/ /EDYI4.1.ER.110715T1100Z.110715T1630Z.000000T0000Z.NO/ 311 PM CDT SUN JUL 17 2011 ...FLOOD WARNING IS CANCELLED... THE FLOOD WARNING IS CANCELLED FOR THE DES MOINES RIVER NEAR EDDYVILLE...OR FROM CEDAR CREEK NEAR TRACY...TO MIDDLE AVERY CREEK NEAR CHILLICOTHE. * AT 2:00 PM SUNDAY THE STAGE WAS 60.9 FEET. * FORECAST...CRESTED BELOW FLOOD STAGE AT 61.0 FEET. FALL TO 60.9 FEET MONDAY MORNING. && LAT...LON 4111 9251 4124 9269 4129 9280 4124 9283 4108 9258 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Jul 15, 6:12 AM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, Jul 15, 6:12 AM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE DES MOINES IA 612 AM CDT FRI JUL 15 2011 ...UPDATED AVIATION DISCUSSION... .SHORT TERM /TODAY/... OVERALL FORECAST FOR TODAY IS NOT SIGNIFICANTLY DIFFERENT FROM YESTERDAY WITH A STEADY WARMING TREND CONTINUING AND THUNDER CHANCES ACROSS OUR NORTHWEST. ANOTHER 500 MB SHORTWAVE IS PROGRESSING FROM NORTHWESTERN KS INTO NEBR ATTM WITH A SURFACE LOW DEVELOPING ACROSS WEST CENTRAL SDAK. THIS HAS RESULTED IN SHOWERS AND STORMS ACROSS CENTRAL AND WESTERN NEBR...BUT THESE ARE MOVING IN A MORE NORTHERLY DIRECTION TODAY AS THE 500 MB RIDGE BUILDS IN ACROSS OUR REGION. AS THE SHORTWAVE IMPINGES ON THE RIDGE AND MOVES NORTHEASTWARD TODAY THE AREA OF FOCUS FOR THUNDERSTORM DEVELOPMENT SHOULD SHIFT INTO NORTHWESTERN IOWA BY LATE IN THE DAY...PROMPTING AN INCREASE TO 30-40 POPS IN THAT AREA THIS AFTERNOON. THERE IS SOME UNCERTAINTY AS FAR AS HOW FAR THE SHORTWAVE EFFECTS CAN PUSH INTO THE RIDGE...AND CAPPING MAY KEEP THE STORMS A BIT FURTHER NORTHWEST SO HAVE NOT GONE HIGHER THAN 40 EVEN UP BY ESTHERVILLE. OTHER THAN POPS VERY LITTLE CHANGE MADE TO FORECAST FOR TODAY...BUT DID TWEAK TEMPS UP JUST A TOUCH IN THE SOUTHWEST WHERE WAA SHOULD ALLOW FOR A FEW LOWER 90S UNLESS SIGNIFICANT BLOWOFF FROM NEBR CONVECTION MANAGES TO CLOUD THOSE AREAS OVER. .LONG TERM /TONIGHT THROUGH THURSDAY/... INITIAL CONCERN IS WITH POSSIBLE CONVECTION TONIGHT AS SHORTWAVE TRAVELS FROM NW KANSAS TODAY INTO SOUTHERN MN BY TONIGHT. MODELS ARE CONSISTENT WITH CONVECTION DEVELOPING LATE THIS AFTERNOON IN SOUTHERN MN AND FAR NORTHERN IA. 00Z SPC-WRF WANTS TO TRACK THIS PCPN DUE SOUTH IN LINE WITH THE CORFIDI VECTORS AND THROUGH CENTRAL IA. THE 06Z NAM IS COMING MORE IN LINE WITH THIS SCENARIO AS WELL. HAVE GONE WITH LIKELY POPS NEAR THE BORDER AND INCREASED POPS INTO CENTRAL IA FOR THE POSSIBILITY OF THIS CONVECTION DROPPING SOUTH ALONG INSTABILITY AXIS GRADIENT AND LOW LEVEL JET AXIS. MAY SEE SOME WIND GUSTS WITH THESE STORMS ALONG WITH LOCALLY HEAVY RAINFALL. THEREAFTER...FORECAST ESSENTIALLY IS FOCUSED ON THE BUILDING HEAT AS UPPER RIDGE INTENSIFIES ACROSS THE CENTRAL US. THERMAL RIDGING WILL BUILD ACRS THE PLAINS AND INTO IA BY SUNDAY AND CONTINUE NEARLY UNCHANGED THROUGH THE WEEK. IT APPEARS HIGHS SHOULD REACH INTO THE 90S FOR MUCH OF THE WORK WEEK FOR THE ENTIRE CWA AS THE UPPER RIDGE MAINTAINS ITS LOCATIONS OVER THE HEARTLAND. GIVEN THE PEAK EVAPOTRANSPIRATION SETTING IN FOR THE CROPS AS CORN BEGINS TO TASSEL AND POLLINATE...MUCH MOISTURE WILL BE ADDED TO THE AIR AS WELL. WILL SEE DEWPOINTS LIKELY INTO THE LOWER 80S DURING THE WEEK...ESPECIALLY IN THE AFTERNOON AND EVENING HOURS. NOT MUCH RELIEF DURING THE OVERNIGHT WITH LOWS WELL INTO THE 70S WITH A FEW 80S POSSIBLE...MAINLY IN THE URBAN LOCATIONS. HAVE CONTINUE THE EXCESSIVE HEAT WATCH FOR THE ENTIRE AREA AND EXTENDED THE TIME THROUGH WEDNESDAY. IT IS POSSIBLE THAT ANY HEADLINES MAY CONTINUE THROUGH THE ENTIRE WORK WEEK AS GUIDANCE SUGGEST ONLY A GRADUAL SHIFT TO THE EAST WITH THE RIDGE AS WESTERN TROF COMES ASHORE. && .AVIATION...15/12Z LOW STRATUS AND BR ARE PRODUCING MVFR CONDITIONS AT KFOD AND KMCW...WHICH SHOULD END BY 13Z OR 14Z AS CIGS RISE AND THE BR DISSIPATES. THEREAFTER...VFR CONDITIONS EXPECTED TODAY UNTIL SHRA/TSRA MOVE IN LATER. WEATHER SYSTEM CURRENTLY PRODUCING RAIN ACROSS CENTRAL NEBR WILL MOVE INTO WRN/NWRN IA BY THIS AFTN...AND EXPECT SHRA/TSRA WILL SPREAD ACROSS NRN IA THIS EVE THROUGH TONIGHT. DETAILS OF TIMING/LOCATION REMAIN UNCERTAIN SO HAVE GONE WITH JUST VCTS FOR NOW...BUT APPEARS HIGHEST POPS WILL BE AT KFOD AND KMCW AND COULD AFFECT KALO/KDSM AS WELL. EVEN ASIDE FROM PRECIP MORE LOW CIGS/BR ARE PROBABLE OVNGHT...AND HAVE INTRODUCED THEM AFTER 03Z IN THE TAFS. && .DMX WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WATCH FROM SATURDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR ADAIR-ADAMS-APPANOOSE-AUDUBON-CALHOUN-CARROLL-CASS- CLARKE-CRAWFORD-DALLAS-DAVIS-DECATUR-GREENE-GUTHRIE-LUCAS- MADISON-MAHASKA-MARION-MONROE-POLK-RINGGOLD-SAC-TAYLOR-UNION- WAPELLO-WARREN-WAYNE. EXCESSIVE HEAT WATCH FROM SUNDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR BLACK HAWK-BOONE-BREMER-BUTLER-CERRO GORDO-EMMET- FRANKLIN-GRUNDY-HAMILTON-HANCOCK-HARDIN-HUMBOLDT-JASPER-KOSSUTH- MARSHALL-PALO ALTO-POCAHONTAS-POWESHIEK-STORY-TAMA-WEBSTER- WINNEBAGO-WORTH-WRIGHT. && SHORT TERM...LEE LONG TERM...COGIL AVIATION...LEE
Hazardous weather outlook, Jul 15, 5:34 AM CDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 534 AM CDT FRI JUL 15 2011 IAZ004-015-024-161100- EMMET-PALO ALTO-HUMBOLDT- 534 AM CDT FRI JUL 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE FROM LATE THIS AFTERNOON INTO TONIGHT. THERE MAY BE SOME SEVERE WEATHER WITH THE MAIN THREAT FROM DAMAGING WINDS. LOCALIZED HEAVY RAIN WILL ALSO BE POSSIBLE. RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF THE WEST FORK OF THE DES MOINES RIVER AS WELL AS SOUTHERN PORTIONS OF THE DES MOINES RIVER. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE THREAT FOR A FEW THUNDERSTORMS EXISTS INTO SATURDAY MORNING. AT THIS TIME...THE THREAT FOR SEVERE WEATHER APPEARS LOW. A DANGEROUSLY HOT AND HUMID AIR MASS IS FORECAST TO SETTLE INTO THE AREA BY SUNDAY AND CONTINUE THROUGH MUCH OF NEXT WEEK. HEAT INDEX READINGS DURING THIS TIME PERIOD ARE ANTICIPATED TO RANGE FROM 100 TO 110 DEGREES DURING THE PEAK HEATING PERIODS AND REMAIN IN THE MID 70S TO AROUND 80 DURING THE OVERNIGHT HOURS. AN EXCESSIVE HEAT WATCH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH WEDNESDAY EVENING. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO TONIGHT. IAZ033-034-044>046-057>060-070>075-081>085-092>097-161100- SAC-CALHOUN-CRAWFORD-CARROLL-GREENE-AUDUBON-GUTHRIE-DALLAS-POLK-CASS- ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE- TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 534 AM CDT FRI JUL 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT A FEW SCATTERED STORMS WILL BE POSSIBLE TONIGHT...MAINLY NORTH OF INTERSTATE 80. A FEW STRONG WIND GUSTS WILL BE POSSIBLE WITH THE STORMS ALONG WITH ISOLATED HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A DANGEROUSLY HOT AND HUMID AIR MASS IS FORECAST TO SETTLE INTO THE AREA BY SATURDAY AND CONTINUE THROUGH MUCH OF NEXT WEEK. HEAT INDEX READINGS DURING THIS TIME PERIOD ARE ANTICIPATED TO RANGE FROM 100 TO 115 DEGREES DURING THE PEAK HEATING PERIODS AND REMAIN IN THE UPPER 70S TO LOWER 80S DURING THE OVERNIGHT HOURS. AN EXCESSIVE HEAT WATCH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH TUESDAY EVENING. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. IAZ005>007-016-017-023-025>028-035>039-047>050-061-062-161100- KOSSUTH-WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-POCAHONTAS-WRIGHT- FRANKLIN-BUTLER-BREMER-WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK- BOONE-STORY-MARSHALL-TAMA-JASPER-POWESHIEK- 534 AM CDT FRI JUL 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE FROM LATE THIS AFTERNOON INTO TONIGHT. THERE MAY BE SOME SEVERE WEATHER WITH THE MAIN THREAT FROM DAMAGING WINDS. LOCALIZED HEAVY RAIN WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE THREAT FOR A FEW THUNDERSTORMS EXISTS INTO SATURDAY MORNING. AT THIS TIME...THE THREAT FOR SEVERE WEATHER APPEARS LOW. A DANGEROUSLY HOT AND HUMID AIR MASS IS FORECAST TO SETTLE INTO THE AREA BY SUNDAY AND CONTINUE THROUGH MUCH OF NEXT WEEK. HEAT INDEX READINGS DURING THIS TIME PERIOD ARE ANTICIPATED TO RANGE FROM 100 TO 110 DEGREES DURING THE PEAK HEATING PERIODS AND REMAIN IN THE MID 70S TO AROUND 80 DURING THE OVERNIGHT HOURS. AN EXCESSIVE HEAT WATCH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH WEDNESDAY EVENING. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO TONIGHT. IAZ086-161100- WAPELLO- 534 AM CDT FRI JUL 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF THE WEST FORK OF THE DES MOINES RIVER AS WELL AS SOUTHERN PORTIONS OF THE DES MOINES RIVER. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A DANGEROUSLY HOT AND HUMID AIR MASS IS FORECAST TO SETTLE INTO THE AREA BY SATURDAY AND CONTINUE THROUGH MUCH OF NEXT WEEK. HEAT INDEX READINGS DURING THIS TIME PERIOD ARE ANTICIPATED TO RANGE FROM 100 TO 115 DEGREES DURING THE PEAK HEATING PERIODS AND REMAIN IN THE UPPER 70S TO LOWER 80S DURING THE OVERNIGHT HOURS. AN EXCESSIVE HEAT WATCH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH TUESDAY EVENING. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. CC
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 9:46 AM CDT | River Flood Warning | DMX | Humboldt, Kossuth | 57 hr |
| Jul 15, 3:32 PM CDT | Excessive Heat Warning | DMX | Adair, Adams, Appanoose, Audubon, Black Hawk, Boone and 45 more | 6 days |
| Jul 15, 4:41 PM CDT | Severe Thunderstorm Warning | DMX | Winnebago, Worth | 49 min |
| Jul 15, 5:31 PM CDT | Flash Flood Warning | DMX | Winnebago, Worth | 6 hr |
| Jul 15, 5:35 PM CDT | Severe Thunderstorm Warning | DMX | Worth | 40 min |
Nearby
River Flood Warnings in Iowa, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.